# SDR PNR2004F00000

- Difficulty date: April 12, 2004
- Submitted: May 11, 2004
- Operation: Air carrier
- Aircraft: N9265J
- Make and model: Piper PA 28-180
- Aircraft serial: 283341
- Engine: Lyc O360A3A
- System (JASC): 5320 · Fuselage Miscellaneous Structure
- Part: Attach Bracket
- Part number: 07A19474
- Condition: Cracked
- Location: Alternator
- Part time: 360 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

U SHAPED ALTERNATOR TO ENGINE ATTACH BRACKET FOUND CRACKED.  CRACK WAS TANGENTIAL TO THE REAR BOLT HOLE IN A MOSTLY LATERAL DIRECTION.  IF CRACK HAD CONTINUED, IT WOULD HAVE EVENTUALLY CRACKED ALL THE WAS ACROSS BRACKET, BEHIND THE REAR BOLT HOLE, ALLOWING THE REAR SIDE OF THE ALTERNATOR TO BE UNSUPPORTED.  PROBABLE CAUSE WAS AN UNBALANCED ARMATURE IN THE ALTERNATOR; PN 3656624.  CAREFUL ANNUAL/100 HOUR INSPECTIONS OF THIS PART ARE RECOMMENDED TO DETECT THIS TYPE OF PROBLEM BEFORE IT DAMAGES OTHER PARTS.
